Alert archive / Mississippi / Flash Flood Warnings in 2018

Flash Flood Warning 112, NWS Jackson, MS

December 27, 20186 counties in Mississippi

NWS Jackson, MS issued this flash flood warning at Dec 27, 2018, 10:30 PM CST for 6 counties in Mississippi. It was in force for 4 hr. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 27, 2018, 10:30 PM CST (04:30 UTC)
Expired
Dec 28, 2018, 2:30 AM CST
In force
4 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Emergency
Flash flood emergency
Flood severity
None

Counties Covington County, MS, Forrest County, MS, Jefferson Davis County, MS, Jones County, MS, Lamar County, MS, Marion County, MS

What was reported inside it

TimeReportWhereRemark
Dec 27, 10:31 PM CSTHEAVY RAIN 8Sumrall, MSRELAYED VIA WDAM FROM A VIEWER IN SUMRALL.
Dec 27, 11:00 PM CSTHEAVY RAIN 5.555 Ssw Hattiesburg, MS5.55 INCHES OF RAIN MEASURED AT THE FORREST COUNTY EOC.
Dec 27, 11:00 PM CSTHEAVY RAIN 6.652 E Hattiesburg, MS6.65 INCHES HAS FALLEN AT THE JAMES STREET GAUGE.
Dec 27, 11:21 PM CSTFLASH FLOOD7 N West Hattiesburg, MSBRIDGE ON BILL SMITH ROAD IN NORTHERN FORREST COUNTY HAS WASHED OUT.
Dec 28, 1:30 AM CSTFLASH FLOOD5 Nnw West Hattiesburg, MSTWO HOMES EVACUATED DUE TO FLOODING IN THE LOCKWOOD NEIGHBORHOOD OF RAWLS SPRINGS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 51 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 4.5 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2018-12-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1187 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2018-12-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 365 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1187 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
480 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
365 m²/s²
0-3 km storm-relative helicity
395 m²/s²
Significant tornado parameter
2.5
Supercell composite
14.9

Open this sounding in Storm Lab

The text

As transmitted.

810 
WGUS54 KJAN 280430
FFWJAN
MSC031-035-065-067-073-091-280830-
/O.NEW.KJAN.FF.W.0112.181228T0430Z-181228T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
1030 PM CST THU DEC 27 2018

...FLASH FLOOD EMERGENCY FOR COLUMBIA TO SUMRALL TO HATTIESBURG TO 
MOSELLE...

The National Weather Service in Jackson has issued a

* Flash Flood Warning for...
  Marion County in south central Mississippi...
  Northern Forrest County in southeastern Mississippi...
  Southeastern Covington County in southeastern Mississippi...
  Lamar County in southeastern Mississippi...
  Southwestern Jones County in southeastern Mississippi...
  Southeastern Jefferson Davis County in south central Mississippi...

* Until 230 AM CST.

* At 1026 PM CST, local law enforcement reported flash flooding 
  continuing across the warned area with numerous roads closed, 
  reports of businesses and homes taking on water in Hattiesburg and 
  Columbia, and ongoing water rescues in portions of southern Marion 
  County. Estimated rainfall amounts so far across the warned area 
  range from 5 to 11 inches. In some areas where rain has 
  temporarily let up creeks and streams will continue rising.

This is a FLASH FLOOD EMERGENCY for the Columbia to Sumrall to 
Hattiesburg to Moselle area and remains a PARTICULARLY DANGEROUS 
SITUATION. SEEK HIGHER GROUND NOW!

* Some locations that will experience flooding include...
  Hattiesburg, Petal, Columbia, Kokomo, Sandy Hook, West Hattiesburg,
  Sumrall, Morgantown, Rawls Springs, Goss, Bunker Hill, Eastabuchie,
  Pickwick, Sanford, Pinebur, Sunrise, Macedonia, Moselle, Improve
  and Melba.

Additional localized rainfall amounts of 2 to 4 inches remain 
possible in the warned area through the remainder of the night.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to higher ground now. This is an extremely dangerous and
life-threatening situation. Do not attempt to travel unless you are
fleeing an area subject to flooding or under an evacuation order.

&&

LAT...LON 3107 8984 3107 8992 3113 8994 3113 9001
      3117 9001 3118 9003 3121 9003 3149 8980
      3157 8907 3143 8907 3143 8914 3126 8915
      3115 8952 3100 8968 3100 8983

$$

BYB
1 follow-up statement
645 
WGUS74 KJAN 280653
FFSJAN

Flash Flood Statement
National Weather Service Jackson MS
1253 AM CST FRI DEC 28 2018

MSC031-035-065-067-073-091-280830-
/O.CON.KJAN.FF.W.0112.000000T0000Z-181228T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Marion MS-Forrest MS-Covington MS-Lamar MS-Jones MS-
Jefferson Davis MS-
1253 AM CST FRI DEC 28 2018

...THIS IS A FLASH FLOOD EMERGENCY FOR COLUMBIA TO SUMRALL TO PETAL 
TO MOSELLE...

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 230 AM CST FOR
MARION...NORTHERN FORREST...SOUTHEASTERN COVINGTON...LAMAR...
SOUTHWESTERN JONES AND SOUTHEASTERN JEFFERSON DAVIS COUNTIES...

At 1240 AM CST, emergency management reported a retention pond being 
over topped in Columbia near Eagle Day Avenue and R.A. Johnson 
Drive, which could potentially exacerbate flooding issues to homes 
near Eagle Day Avenue and Mississippi Avenue. In addition, officials 
are still reporting flash flooding across the warned area with 
numerous roads closed, businesses and homes taking on water, and a 
few ongoing water rescues, especially in central and southern Marion 
County, northern Lamar County, and southwestern and south central 
Jones county. 6 to 12 inches of rain have fallen so far. 

This is a FLASH FLOOD EMERGENCY for the Columbia, to Sumrall, to 
Petal, to Moselle communities. This is a PARTICULARLY DANGEROUS 
SITUATION. SEEK HIGHER GROUND NOW!

Some other locations that will experience flooding include... 
Hattiesburg, Kokomo, Sandy Hook, West Hattiesburg, Morgantown, Rawls 
Springs, Goss, Bunker Hill, Eastabuchie, Pickwick, Sanford, Pinebur, 
Sunrise, Macedonia, Improve and Melba.

Additional rainfall amounts of 1 to 3 inches are possible in the 
warned area through the remainder of the night.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to higher ground now. This is an extremely dangerous and
life-threatening situation. Do not attempt to travel unless you are
fleeing an area subject to flooding or under an evacuation order.

&&

LAT...LON 3107 8984 3107 8992 3113 8994 3113 9001
      3117 9001 3118 9003 3121 9003 3149 8980
      3157 8907 3143 8907 3143 8914 3126 8915
      3115 8952 3100 8968 3100 8983

$$

BYB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Dec 27, 9:23 PM CST, 1 hour 7 minutes earlier.

Area forecast discussion, Dec 27, 9:23 PM CST, 1 hour 7 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
923 PM CST Thu Dec 27 2018

...HEAVY RAINFALL CONTINUING OVER THE PINE BELT...

.UPDATE...
Heavy rainfall continues over the eastern portions of the area
this evening and anticipate this to continue into the overnight
hours. Four to six inches with locally higher amounts have fallen
over the Pine Belt with a general two to five inches over the
remainder of the area. Hi-res models indicate that the bands of
heavy rain will continua to move across the Pine Belt into the
early overnight hours, before becoming lighter and beginning to
finally shift to the east by 3 to 4 am. A flash flood watch
remains in effect until 6am for areas generally east of the I-55
corridor. Six to eight inches with locally higher amounts of total
accumulations are likely for the Pine Belt, with lighter amounts
further west and north.

Patchy areas of fog is possible for areas across the delta
overnight. The rain should begin to dissipate and move east of the
area early on Thursday. /15/

&&

Prior discussion below:

Tonight and tomorrow. The northern portions of the line weakened
as it moved to the east. Early rain and clouds limited the risks.
Gusty winds continued as the line moved further east. Instability
was much better across the south, seems to be just on the edge of
the CWA. Cooler air was quickly moving in behind the boundary and
will likely keep any severe chances south of highway 98 for the
next couple hours.

Hi-res models show a few lows developing to the south and
moving along the line with very high rainfall amounts this evening
into early Friday. Considered expanding the watch to catch the metro
and the southwest, but doesn't look like much more rain will
redevelop in the western zones. Models continued to suggest the
boundary will slow up and possibly stall over the southeast.
There was some slowing but not sure the system will completely
stall over the area. Looks like waves of rain sometimes heavy will
continue through the evening. With models really hitting the
higher rainfall amounts significant was added for portions of the
southeast. Water was already covering several roads. Radar
estimates were under done and thinking is rainfall amounts will be
in the 5-10 inch range based on model estimates. There have been
a number of flood reports around the CWA today. Widespread steady
moderate rain with some periods of heavy rain will continue
through tonight with antecedent conditions great for mostly run-
off.

Guidance has struggled with temps today...good warm advection ahead
of the boundary with the strong gradient winds and good cold
advection behind the boundary. Will stick with the current trend,
where temps have fallen into the 50s and keep things steady through
the evening. None of the guidance seem to catch the cold advection

 Friday night through Monday: A rather wet pattern will continue
through the first half of next week. With the front temporarily
stalling just southeast of the area, we'll see a lull in the rain
Friday night. Heading through the weekend, broad scale lift north of
this front will become enhanced as an upper jet streak amplifies
from the Southern Plains through the Ohio Valley. This will bring
about a resurgence of mainly stratiform rain Saturday into Sunday.
Isolated embedded storms will be possible at times as limited
elevated instability is forecast. On Sunday, the upper trough will
begin to pivot gradually eastward, and the stalled front will return
northward across the region as a warm front.

As a mid level shortwave traverses the upper trough early next week,
a surface low will develop and track along the front, bringing it
eastward into the area on Monday. This will result is an uptick in
rain chances Sunday night into Monday, with greater potential for
storms as a more unstable airmass lifts northward into the area.
Because strong deep layer shear will be in place over the region, we
will need to watch this system for severe weather potential over the
next few days for eventual inclusion in the HWO/graphics.

Tuesday through next Thursday: Model solutions diverge somewhat
toward the end of the forecast period. The upper trough is expected
to hang up just northwest of the area early next week before finally
pushing farther southeast mid to late next week. The timing of this
evolution will have a bearing on what happens with the surface
front, with some solutions stalling it briefly just southeast of the
area and others being more progressive pushing the front past the
area. The stalling solution would result in cold rain sticking
around especially over the southern half of the area through
Wednesday, while the more progressive solution would result in rain
ending much sooner. With colder air filtering behind the front as
precipitation lingers, there is some potential for winter weather to
develop along the northern edge of the precip shield. With model
agreement still rather weak, confidence is too low to mention p-type
changes in the forecast this far out. However, this will be another
thing to keep an eye on during the coming week. /DL/

&&

.AVIATION...
00Z TAF discussion:
Showers and thunderstorms are bringing a mix of VFR/MVFR/IFR
conditions to most TAF sites this evening. The showers have ended
for GWO/GLH, but expect IFR/LIFR conditions later this evening as
low clouds develop. The showers will continue at JAN/HKS into the
evening hours, but the remaining sites will continue to see
MVFR/IFR/LIFR conditions, as the showers and storms continue into
the overnight hours. Expect improving ceilings after 14-16Z for
sites along and west of I-55, but the low clouds may hang on for
the remaining sites for much of the period. /15/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       53  62  42  52 /  84  17   9  58
Meridian      57  67  43  55 /  99  66  10  58
Vicksburg     48  59  40  51 /  33   5   7  55
Hattiesburg   62  69  49  55 /  99  76  21  67
Natchez       49  61  43  50 /  62   7  13  68
Greenville    45  56  34  48 /  12   8   6  29
Greenwood     49  58  36  52 /  37   5   7  31

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flash Flood Watch until 6 AM CST Friday for MSZ030-031-033-038-
     039-044>046-049>052-054>058-061>066-072>074.

LA...None.
AR...None.

&&

15
Hazardous weather outlook, Dec 27, 7:57 PM CST, 2 hours 33 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Jackson MS
757 PM CST Thu Dec 27 2018

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>028-034-035-
040-041-047-290200-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Washington-Humphreys-
Issaquena-Sharkey-Warren-
757 PM CST Thu Dec 27 2018

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, northwest Mississippi, and west central Mississippi.

.DAY ONE...Tonight and Friday

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Friday night through Wednesday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Wednesday.

MSZ029-030-032-036-037-042-043-048-053-059>061-290200-
Webster-Clay-Choctaw-Holmes-Attala-Yazoo-Madison MS-Hinds-
Claiborne-Jefferson-Adams-Franklin MS-
757 PM CST Thu Dec 27 2018

This hazardous weather outlook is for portions of central
Mississippi, north central Mississippi, northeast Mississippi,
and southwest Mississippi.

.DAY ONE...Tonight and Friday

FLOODING
THREAT...Limited
TIMING...Tonight

Tonight, localized flash flooding is possible, particularly in
low lying and urban areas. Minor river flooding is also possible.
Additional rain amounts of 1 to 2 inches are possible.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Friday night through Wednesday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Wednesday.

MSZ031-033-038-039-044-045-049-050-054-055-062-290200-
Lowndes-Oktibbeha-Winston-Noxubee-Leake-Neshoba-Rankin-Scott-
Copiah-Simpson-Lincoln-
757 PM CST Thu Dec 27 2018

This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, northeast Mississippi, and
south central Mississippi.

.DAY ONE...Tonight and Friday

FLOODING
THREAT...Elevated
TIMING...Tonight

Tonight, areas of flash flooding likely and some roads could be
flooded or closed. Some structures may be potentially threatened
by high water. Minor river flooding is also possible. Total rain
amounts of 3 to 5 inches are expected with locally higher amounts
possible.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Friday night through Wednesday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Wednesday.

MSZ046-051-052-056>058-063-290200-
Kemper-Newton-Lauderdale-Smith-Jasper-Clarke-Lawrence-
757 PM CST Thu Dec 27 2018

This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, and south central
Mississippi.

.DAY ONE...Tonight and Friday

FLOODING
THREAT...Significant
TIMING...Tonight

Tonight, widespread flash flooding is likely and significant
flooding is possible. Many roads could be flooded or closed and
some structural flooding and water rescues are likely. Moderate
to major river flooding will also be likely. Total rainfall
amounts ranging from 5 to 8 inches are expected with locally
higher amounts possible.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Friday night through Wednesday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Wednesday.

MSZ064>066-072>074-290200-
Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
757 PM CST Thu Dec 27 2018

This hazardous weather outlook is for portions of south central
Mississippi, and southeast Mississippi.

.DAY ONE...Tonight and Friday

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Tonight

FLOODING
THREAT...Significant
TIMING...Tonight

Tonight, widespread flash flooding is likely and significant
flooding is possible. Many roads could be flooded or closed and
some structural flooding and water rescues are likely. Moderate
to major river flooding will also be likely. Total rainfall
amounts ranging from 5 to 8 inches are expected with locally
higher amounts possible.

(https://www.weather.gov/images/jan/graphicast/1.png)

Tonight, isolated severe thunderstorms are possible. Some
thunderstorms could produce damaging wind gusts and hail. A
tornado cannot be completely ruled out.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Friday night through Wednesday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight.

50

&&

...HAZARD LEGEND...

*FLOODING*
Extreme...Widespread and significant flooding is likely.
Significant...Widespread flash flooding is likely
 and significant flooding is possible.
Elevated...Areas of flash flooding likely.
Limited...Localized flash flooding is possible.

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms and tornadoes are
 likely with strong or violent tornadoes possible.
Moderate...Significant severe thunderstorms and tornadoes are
 likely with strong tornadoes possible.
Enhanced...Severe thunderstorms are likely and tornadoes are
 possible.
Slight...Severe thunderstorms and tornadoes are possible.
Marginal...Isolated severe thunderstorms are possible.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR FLOODING ISSUES...

Current Watches and Warnings...
   https://www.weather.gov/jan/safe_HeavyRain

Observed Precipitation Images...
   https://www.weather.gov/jan/precipmaps

River Forecast Center...
   https://www.weather.gov/lmrfc/
Significant River Flood Outlook...
   https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html
Day 1 through 3 Excessive Rainfall...
   https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml
Excessive Rainfall Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpferd.html
Day 1 through 7 QPF...
   https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml
QPF Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   https://www.spc.noaa.gov/
Meso Analysis...
   https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
   https://www.spc.noaa.gov/products/outlook/
Storm Reports...
   https://www.spc.noaa.gov/climo/online/

In the hours before

Local storm report, Dec 27, 9:04 PM CST, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
904 PM CST THU DEC 27 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     FLASH FLOOD      4 N PETAL               31.40N 89.26W
12/27/2018                   FORREST            MS   EMERGENCY MNGR

            A HOME ON LEEVILLE ROAD IN PETAL HAS TAKEN
            ON WATER. THE FIRE STATION ON MACEDONIA ROAD
            HAS ALSO TAKEN ON SOME WATER.

&&

JC
Local storm report, Dec 27, 9:05 PM CST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
905 PM CST THU DEC 27 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     FLASH FLOOD      1 NNE HATTIESBURG       31.33N 89.30W
12/27/2018                   FORREST            MS   EMERGENCY MNGR

            SIX VEHICLE WATER RESCUES OCCURRED IN THE
            CITY OF HATTIESBURG.

&&

JC
Local storm report, Dec 27, 9:14 PM CST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
914 PM CST THU DEC 27 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     HEAVY RAIN       15 S COLUMBIA           31.04N 89.81W
12/27/2018  M11.25 INCH      MARION             MS   BROADCAST MEDIA

            BROADCAST MEDIA RELAYED REPORT OF 11.25
            INCHES OF RAIN MEASURED IN SANDY HOOK.

&&

JC
Local storm report, Dec 27, 9:40 PM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
940 PM CST THU DEC 27 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     FLASH FLOOD      1 NE LAUREL             31.70N 89.14W
12/27/2018                   JONES              MS   EMERGENCY MNGR

            FLASH FLOODING IS OCCURRING ON STREETS IN
            LAUREL.

&&

JC
Local storm report, Dec 27, 9:45 PM CST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
945 PM CST THU DEC 27 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     LIGHTNING        5 SW ELLISVILLE         31.55N 89.28W
12/27/2018                   JONES              MS   EMERGENCY MNGR

            LIGHTNING STRUCK A HOME ON JORDAN ROAD IN
            THE PITTMAN COMMUNITY.

&&

JC
Local storm report, Dec 27, 9:47 PM CST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
947 PM CST THU DEC 27 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0429 PM     FLASH FLOOD      1 ENE LAUREL            31.70N 89.13W
12/27/2018                   JONES              MS   EMERGENCY MNGR

            CORRECTS PREVIOUS FLASH FLOOD REPORT FROM 1
            ENE LAUREL. SEVERAL ROADS WERE FLOODED IN
            THE CITY OF LAUREL AND MULTIPLE VEHICLE
            CRASHES ON I-59 IN LAUREL. TWO HOMES HAD
            TREES FALL ON THEM, WHICH RESULTED IN HEAVY
            DAMAGE AND ARE UNINHABITABLE. THESE HOMES
            WERE ON SPRINGHILL ROAD AND OLD HIGHWAY 15
            SOUTH. AN INJURY OCCURRED AT THE HOME ON OLD
            HIGHWAY 15 WHERE A TREE FELL ONTO THE HOME
            AND THE ROOF FELL ONTO AN OCCUPANT INSIDE.
            OCCUPANT SUFFERED FROM SOME BRUISING ON THE
            NECK.

&&

JC

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 27, 6:39 PM CSTFlash Flood Warning EmergencyJANCovington, Forrest, Jefferson Davis, Jones, Lamar, Marion4 hr
Dec 27, 7:56 PM CSTRiver Flood WarningJANNoxubee13 days
Dec 27, 8:20 PM CSTRiver Flood WarningJANLeake14 days
Dec 27, 8:20 PM CSTRiver Flood WarningJANLeake15 days
Dec 27, 8:38 PM CSTRiver Flood WarningJANCopiah, Simpson19 days
Dec 27, 8:38 PM CSTRiver Flood WarningJANLawrence20 days
Dec 27, 8:38 PM CSTRiver Flood WarningJANSimpson13 hr
Dec 27, 8:58 PM CSTSpecial Weather StatementJANJones32 min
Dec 27, 9:20 PM CSTRiver Flood WarningJANCovington, Forrest47 hr
Dec 27, 9:25 PM CSTRiver Flood WarningJANJones12 days
Dec 27, 9:29 PM CSTRiver Flood WarningJANForrest71 hr
Dec 27, 9:31 PM CSTRiver Flood WarningJANClarke4 days
Dec 27, 9:44 PM CSTFlash Flood WarningJANClarke, Covington, Jasper, Jefferson Davis, Jones, Lawrence and 2 more4 hr
Dec 27, 11:10 PM CSTFlash Flood Warning EmergencyJANJones4 hr
Dec 27, 11:14 PM CSTSpecial Weather StatementJANLamar46 min
Dec 27, 11:58 PM CSTFlash Flood WarningJANLamar3 hr
Dec 28, 12:17 AM CSTFlash Flood WarningJANLauderdale6 hr
Dec 28, 1:25 AM CSTFlash Flood Warning EmergencyJANClarke3 hr
Dec 28, 1:58 AM CSTFlash Flood WarningJANClarke, Covington, Forrest, Jasper, Jefferson Davis, Jones and 3 more6 hr
Dec 28, 2:40 AM CSTFlash Flood Warning EmergencyJANForrest, Jones, Lamar110 min
Dec 28, 3:04 AM CSTFlash Flood Warning EmergencyJANJones3 hr
Dec 28, 4:21 AM CSTFlash Flood Warning EmergencyJANClarke114 min
Dec 28, 4:34 AM CSTFlash Flood Warning EmergencyJANForrest, Jones, Lamar116 min
Dec 28, 6:07 AM CSTRiver Flood WarningJANForrest51 hr
Dec 28, 7:47 AM CSTAreal Flood WarningJANCovington, Forrest, Jefferson Davis, Jones, Lamar, Marion6 hr
Dec 28, 7:57 AM CSTAreal Flood WarningJANClarke, Jasper, Lauderdale, Newton6 hr
Dec 28, 9:33 AM CSTRiver Flood WarningJANMarion23 hr
Dec 28, 12:08 PM CSTRiver Flood WarningJANClarke21 days
Dec 28, 1:47 PM CSTAreal Flood WarningJANClarke, Covington, Forrest, Jasper, Jones, Lamar and 1 more24 hr

Nearby

Flash Flood Warnings in Mississippi, 2018Every flash flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.